Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 332, NWS North Platte, NE

August 18, 2014Perkins County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 18, 2014, 5:55 PM MDT for Perkins County, Nebraska. It was in force for 50 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2014, 5:55 PM MDT (23:55 UTC)
Expired
Aug 18, 2014, 6:45 PM MDT
In force
50 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Perkins County, NE

The radar

The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 6:15 PM MDTHAIL 1.755 W Grant, NEPUBLIC REPORTED HAIL RANGING FROM PENNY TO GOLF BALL SIZE COVERING THE GROUND WHITE.
Aug 18, 6:21 PM MDTHAIL 0.88Grant, NEPEA TO NICKEL SIZE HAIL...WIND GUSTS TO 30 MPH.
Aug 18, 6:21 PM MDTHAIL 1Grant, NE
Aug 18, 6:45 PM MDTHAIL 0.53 S Madrid, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-612 J/kg
Mixed-layer LCL
1482 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

361 
WUUS53 KLBF 182355
SVRLBF
NEC135-190045-
/O.NEW.KLBF.SV.W.0332.140818T2355Z-140819T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
555 PM MDT MON AUG 18 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN PERKINS COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 645 PM MDT

* AT 554 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
  OF BRANDON...AND MOVING SOUTHEAST AT 20 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRANT AROUND 610 PM MDT.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 54 AND 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4070 10139 4070 10190 4097 10203 4098 10174
TIME...MOT...LOC 2355Z 321DEG 16KT 4085 10186

HAIL...1.75IN
WIND...60MPH

$$

SPRINGER
3 follow-up statements
828 
WWUS53 KLBF 190017
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
717 PM CDT MON AUG 18 2014

NEC135-190045-
/O.CON.KLBF.SV.W.0332.000000T0000Z-140819T0045Z/
PERKINS NE-
617 PM MDT MON AUG 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
PERKINS COUNTY UNTIL 645 PM MDT...

AT 617 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRANT...AND
MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN
PERKINS COUNTY.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 54 AND 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4070 10139 4070 10190 4097 10203 4098 10174
TIME...MOT...LOC 0018Z 308DEG 15KT 4081 10172

HAIL...1.25IN
WIND...60MPH

$$

SPRINGER
297 
WWUS53 KLBF 190031
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
731 PM CDT MON AUG 18 2014

NEC135-190045-
/O.CON.KLBF.SV.W.0332.000000T0000Z-140819T0045Z/
PERKINS NE-
631 PM MDT MON AUG 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
PERKINS COUNTY UNTIL 645 PM MDT...

AT 630 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRANT...AND
MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN
PERKINS COUNTY.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 54 AND 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4070 10139 4070 10190 4097 10203 4098 10174
TIME...MOT...LOC 0031Z 317DEG 18KT 4079 10168

HAIL...1.00IN
WIND...60MPH

$$

SPRINGER
870 
WWUS53 KLBF 190045
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
745 PM CDT MON AUG 18 2014

NEC135-190055-
/O.EXP.KLBF.SV.W.0332.000000T0000Z-140819T0045Z/
PERKINS NE-
645 PM MDT MON AUG 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PERKINS COUNTY HAS 
BEEN REISSUED FOR EASTERN PERKINS COUNTY...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.  HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.

LAT...LON 4070 10139 4070 10190 4097 10203 4098 10174
TIME...MOT...LOC 0045Z 317DEG 18KT 4074 10162

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 5:31 PM MDT, 24 minutes earlier.

Area forecast discussion, Aug 18, 5:31 PM MDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
631 PM CDT MON AUG 18 2014

.SYNOPSIS...
ISSUED AT 332 PM CDT MON AUG 18 2014

UPPER LEVEL RIDGE ACROSS THE SOUTHERN ROCKIES TODAY...WITH A LOW
ACROSS NRN CA. MEANWHILE A LOW PRESSURE SYSTEM WAS MOVING ACROSS THE
NORTHERN PLAINS. SEVERAL WEAK BOUNDARY ARE ANALYZED USING VIS SAT
ACROSS THE HIGH PLAINS. TEMPS HAVE WARMED INTO THE 80S...A LITTLE
COOLER THAN YESTERDAY...HOWEVER HAVE SOME COOL AIR ALOFT ENOUGH TO
CREATE SOME INSTABILITY. RADAR SHOWING SOME WEAK DEVELOPMENT OVER N
CENTRAL AND STRONGER DEVELOPMENT ACROSS THE WESTERN PANHANDLE.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 332 PM CDT MON AUG 18 2014

FORECAST FOCUS IS THUNDERSTORM POTENTIAL THIS EVENING. WHILE NOT AS
ROBUST AS YESTERDAY...NEAR TERM MODELS ARE SHOWING SIGNS OF CATCHING
ONTO ONGOING DEVELOPMENT. MODELS ARE IN AGREEMENT BRINGING WESTERN
NEBRASKA ACTIVITY SE ACROSS W CENTRAL AND SW NEBRASKA. ALSO EXPECT
THE NARROW LINE OF ACTIVITY TO CONTINUE ACROSS PORTIONS OF N CENTRAL
FOR THE NEXT FEW HOURS. THUS FORECAST HAS SHIFTED FROM A MAINLY DRY
FORECAST TO ISOLATED AND MAYBE SCATTERED SHOWERS AND THUNDERSTORMS.
POPS REMAIN LOW AS COVERAGE CONFIDENCE IS LOW...ALTHOUGH GAINING
CONFIDENCE THE THUNDERSTORMS WILL HOLD TOGETHER. LAPS SHOW POCKETS
OF 2000 TO 3000 J/KG OF CAPE ACROSS THE AREA...AND 40 KTS OF SHEAR.
UPPER LEVEL SUPPORT IS MARGINAL...SO EXPECT ONLY A FEW STRONG
STORMS...HOWEVER CAN NOT RULE OUT A STRAY SEVERE STORM. WITH SKIES
PARTLY TO MOSTLY CLEAR TEMPS WILL COOL INTO THE UPPER 50S TO THE
WEST AND AROUND 60 IN THE EAST.

TOMORROW THE RIDGE ACROSS THE ROCKIES WILL BEGIN TO MIGRATE EAST. SW
NEB SHOULD WARM INTO THE LOWER 90S...WITH UPPER 80S ACROSS THE
NORTH. FORECAST IS DRY THROUGH MUCH OF THE AFTERNOON...HOWEVER
DEVELOPMENT LATE IN THE DAY ACROSS THE WEST IS EXPECTED WHICH MIGHT
IMPACT THE EASTERN PANHANDLE DURING THE LATE AFTERNOON HOURS.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 332 PM CDT MON AUG 18 2014

AS THE MID TROPOSPHERE EVOLVES TO A TROUGH OVER THE WESTERN STATES...
THE WEST-NORTHWEST FLOW BECOMES SOUTHWEST KEEPING A FAIRLY ACTIVE
PATTERN IN FORCE.

FOR TUESDAY NIGHT...THE SURFACE BOUNDARY IS FORCED NORTH INTO NORTH
CENTRAL AND NORTHWEST NEBRASKA. VERY UNSTABLE CONDITIONS CONTINUE
ALONG THE BOUNDARY WITH 800MB BASED CAPE 2500-3400J/KG BUT THE 0-6KM
BULK SHEAR IS EXPECTED TO BE 20-30KT. WITHOUT A BETTER OFFSET OF THE
UPWARD MOTION...LARGE HAIL IS UNLIKELY TO REACH THE SURFACE. CURRENT
INDICATIONS ARE THAT IF THE THUNDERSTORMS ORGANIZE INTO A CONVECTIVE
SYSTEM...HEAVY RAIN IS THE LIKELY RESULT FOR CENTRAL AND NORTHERN
NEBRASKA.

VERY UNSTABLE CONDITIONS ARE AGAIN EXPECTED WEDNESDAY AFTERNOON BUT
WITH WEAK SHEAR ONCE MORE. PROJECTIONS OF THE LOW LEVEL THETA-E SHOW
A COOL FRONT COMING THROUGH CENTRAL AND WESTERN NEBRASKA WEDNESDAY
NIGHT AND THURSDAY. THE FRONT STALLS ACROSS SOUTHERN NEBRASKA
THURSDAY. AT THIS POINT...THERE IS SOME DISAGREEMENT AMONG THE
MODELS WITH THE POSITION AND TIMING OF THE LOW AND THE FRONT.

THERE ARE SIGNIFICANT DIFFERENCES AMONG THE EXTENDED MODELS WITH THE
NEXT SYSTEM COMING ACROSS THIS WEEKEND. THE ONE THING IN COMMON IS
CYCLOGENESIS IN EASTERN COLORADO WITH THE CYCLONE COMING ACROSS THE
CENTRAL PLAINS...THE MAIN DIFFERENCES BEING TRACK AND TIMING. THE
12Z ECMWF BRINGS IT OUT OF COLORADO AT THE EARLIEST TIME WITH THE
SYSTEM CROSSING FROM SOUTHEAST COLORADO THROUGH KANSAS AND EASTERN
NEBRASKA TO SOUTHERN MINNESOTA. THE GFS SHOWS A SIMILAR TRACK...BUT
WITH THE GFS RUNNING ABOUT 36 HOURS BEHIND THE ECMWF. THE GEM HAS A
TRACK THROUGH OKLAHOMA BUT ABOUT THE SAME AS THE GFS IN TIMING.
THOUGH THERE ARE LARGE DIFFERENCES WITH THE TRACK OF THE CYCLONE...
ALL THREE SHOW THE FRONT COMING ACROSS NEBRASKA FRIDAY AND FRIDAY
NIGHT WITH THE FRONT STALLING ACROSS THE CENTRAL PLAINS SATURDAY. AS
A RESULT...THE DETERMINISTIC PRECIPITATION OUTPUT IS SIMILAR FOR THE
THREE EXTENDED FORECAST MODELS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 631 PM CDT MON AUG 18 2014

UNTIL 02Z...ISOLATED THUNDERSTORMS TO AFFECT THE KLBF VICINITY AND
INCLUDED VCTS. THEREAFTER...NO THUNDERSTORMS EXPECTED. VFR
CONDITIONS FOR KVTN.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...MASEK
SHORT TERM...MASEK
LONG TERM...SPRINGER
AVIATION...ROBERG
Hazardous weather outlook, Aug 18, 2:41 PM MDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
341 PM CDT MON AUG 18 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-192045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
341 PM CDT MON AUG 18 2014 /241 PM MDT MON AUG 18 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS PORTIONS OF
WEST CENTRAL AND SOUTHWEST NEBRASKA. A STRAY THUNDERSTORM WILL
ALSO BE POSSIBLE ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA. THE
MAIN ACTIVITY IS EXPECTED SOUTHWEST OF A HYANNIS...TO TRYON..TO
NORTH PLATTE LINE. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE
THIS EVENING ACROSS THE SOUTHEASTERN PORTION OF THE PANHANDLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE A CONTINUED THREAT FOR THUNDERSTORMS FROM TUESDAY
NIGHT THROUGH SUNDAY. AT THIS TIME...THE BEST CHANCES FOR SEVERE
STORMS IS ON THURSDAY NIGHT AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

In the hours before

Local storm report, Aug 18, 4:56 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
556 PM CDT MON AUG 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             6 SW LEWELLEN           41.27N 102.22W
08/18/2014  E1.00 INCH       GARDEN             NE   PUBLIC

            PUBLIC REPORTED QUARTER SIZE HAIL.

&&

ROBERG
Local storm report, Aug 18, 5:10 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
610 PM CDT MON AUG 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             10 NW BIG SPRINGS       41.17N 102.21W
08/18/2014  E1.00 INCH       DEUEL              NE   PUBLIC

            PUBLIC REPORTED QUARTER SIZE HAIL LASTING 4 MINUTES.

&&

ROBERG
Local storm report, Aug 18, 5:27 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
627 PM CDT MON AUG 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             BIG SPRINGS             41.06N 102.07W
08/18/2014  E1.75 INCH       DEUEL              NE   TRAINED SPOTTER

&&

MARTIN
Special weather statement, Aug 18, 5:32 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
632 PM CDT MON AUG 18 2014

NEZ057-059-190015-
KEITH NE-LINCOLN NE-
632 PM CDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN AND
NORTHEASTERN KEITH COUNTIES UNTIL 715 PM CDT/615 PM MDT/...

AT 631 PM CDT/531 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11
MILES NORTH OF SARBEN TO SARBEN...AND MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  NORTH PLATTE...
  SUTHERLAND...
  SUTHERLAND RESERVOIR STATE RECREATION AREA...
  HERSHEY...
  COKER...
  O'FALLONS...
  BIRDWOOD...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 147 AND 176.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 17.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

SPRINGER
Special weather statement, Aug 18, 5:33 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
633 PM CDT MON AUG 18 2014

NEZ094-190015-
WESTERN CHERRY NE-
533 PM MDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY COUNTY UNTIL
615 PM MDT...

AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 24 MILES NORTH OF ASHBY...OR 35 MILES SOUTHEAST
OF GORDON...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD AROUND 545 PM MDT.
ROUND LAKE AROUND 600 PM MDT.
SPECKEL MEIR LAKE AROUND 615 PM MDT.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 174 AND 196.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

SPRINGER
Special weather statement, Aug 18, 5:51 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
651 PM CDT MON AUG 18 2014

NEZ059-190030-
LINCOLN NE-
651 PM CDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LINCOLN COUNTY UNTIL 730
PM CDT...

AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SUTHERLAND...OR 20 MILES WEST OF NORTH
PLATTE...MOVING SOUTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
HERSHEY AROUND 700 PM CDT.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 151 AND 179.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 66 AND 81.

SPRINGER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 6:10 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan50 min
Aug 17, 6:29 PM MDTSevere Thunderstorm WarningLBFGarfield, Wheeler34 min
Aug 17, 7:08 PM MDTAreal Flood AdvisoryLBFCuster, Garfield, Loup3 hr
Aug 18, 3:48 PM MDTSevere Thunderstorm WarningLBFGarden42 min
Aug 18, 4:00 PM MDTSevere Thunderstorm WarningLBFGarden, Sheridan34 min
Aug 18, 4:27 PM MDTSevere Thunderstorm WarningLBFSheridan48 min
Aug 18, 4:29 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith46 min
Aug 18, 5:15 PM MDTSevere Thunderstorm WarningLBFDeuel, Keith, Perkins45 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.